Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 71, NWS Philadelphia/Mount Holly

September 23, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 23, 2003, 8:40 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2003, 8:40 AM EDT (12:40 UTC)
Expired
Sep 23, 2003, 9:45 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 23, 3:52 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Sep 23, 3:52 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO INCLUDE DE CTY PA IN WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT TUE SEP 23 2003

DROPPING FLD WATCH ESSENTIALLY FROM PHL E...SPECIFIC CNTYS LISTED
BLO...AS THAT AREA DID NOT HAVE SGFNT RAINS LAST WK...AS OPPOSED TO
OUR NWRN ZONES AND AREA TO THE IMMEDIATE W OF PHL.

OTRW...PCPN SHOULD END FM THE W BY NOON OR SHRTLY THRFTR...THEN DRY
INTO THU WHEN NXT FNT ARRIVES FM THE NW. SLOWED PCPN TIMING DOWN
JUST A BIT...BGNG THU MRNG NWRN ZONES AND THU AFTN SERN ZONES.

OTRW...LEFT EXTDDS PRETTY MUCH AS THEY WERE.

NO CHGS ON THE MARINE...SML CRAFT REMAINS UP ALL WTRS.

ZONES AND UPDATED FLOOD WATCH SHOULD FLY BY 430 AM.

.PHI...FLOOD WATCH THIS MRNG PA54-55,60-62,67-70 NJ1,7 DE1 MD8
       SML CRAFT ADVY CST AND DE BAY.

KRAUS
Hazardous weather outlook, Sep 23, 6:28 AM EDT, 2 hours 12 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-231230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
628 AM EDT TUE SEP 23 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

FLOOD WATCHES REMAIN IN EFFECT THIS MORNING FOR MUCH OF THE AREA TO
THE NORTH AND WEST OF PHILADELPHIA...AND FLOOD WARNINGS HAVE BEEN
ISSUED FOR SOME COUNTIES. THE RAIN WILL MOVE EAST AND SHOULD BE OFF
THE COAST BY EARLY AFTERNOON. STORM TOTALS WILL EXCEED THREE INCHES
IN SOME SPOTS.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY
AND DELAWARE COASTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN WITH SIGNIFICANT RAINFALL TOTALS...OF
TWO INCHES OR MORE.

KRAUS

In the hours before

Special weather statement, Sep 23, 5:45 AM EDT, 2 hours 55 minutes before
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ054-055-060>062-067>071-231115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EDT TUE SEP 23 2003

...AREA OF HEAVY RAIN MOVING SLOWLY EAST...

AT 530 AM...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF HEAVY
RAIN MOVING SLOWLY EAST ACROSS EASTERN PENNSYLVANIA AND MARYLAND. IT
EXTENDED FROM THE POCONOS THROUGH ALLENTOWN PA...SOUTH THROUGH
CHESTER COUNTY AND THEN ALONG THE NORTHERN CHESAPEAKE BAY. RAINFALL
AMOUNTS OF OVER AN INCH IN LESS THAN HALF AN HOUR HAVE BEEN
REPORTED. THE RAIN WILL SLOWLY SHIFT EAST INTO THE PHILADELPHIA AND
WILMINGTON AREAS AFTER 6 AM...AND ALSO INTO WESTERN NEW JERSEY AND
THE NORTHERN DELMARVA.

BE ESPECIALLY CAUTIOUS ON THE ROADS THIS MORNING...AS THERE WILL BE
WATER PONDED IN LOW LYING AREAS AND UNDERPASSES. SLOW DOWN AND ALLOW
FOR EXTRA SPACE BETWEEN YOU AND THE CARS AROUND YOU.

A FEW OVERNIGHT RAINFALL REPORTS THROUGH 530 AM...READING AIRPORT
IN BERKS COUNTY...2.93 INCHES...AND MOUNT POCONO AIRPORT IN MONROE
COUNTY...2.42 INCHES.

KRAUS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:13 AM EDTSpecial Marine WarningPHI62 min
Sep 23, 7:54 AM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Somerset36 min
Sep 23, 8:01 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Mercer44 min
Sep 23, 8:14 AM EDTTornado WarningPHIBurlington, Mercer31 min
Sep 23, 8:21 AM EDTSevere Thunderstorm WarningPHIMorris39 min
Sep 23, 8:26 AM EDTTornado WarningPHIMiddlesex, Monmouth49 min
Sep 23, 8:33 AM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset27 min
Sep 23, 8:40 AM EDTSpecial Marine WarningPHI65 min
Sep 23, 9:05 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Monmouth, Ocean70 min
Sep 23, 9:48 AM EDTSpecial Marine WarningPHI72 min
Sep 23, 9:48 AM EDTSpecial Marine WarningPHI72 min
Sep 23, 6:36 AM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's24 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.